Funnel Cloud, Terrebonne
- When
- September 11, 6:51 PM CST
- Where
- Terrebonne County, Chauvin
- Reported by
- GENERAL PUBLIC
- Coordinates
- 29.337, -90.838 (the zone’s center; the record gives no point)
A funnel cloud was observed.
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Sep 11, 2:10 PM CST, 4 hours 41 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 310 PM CDT MON SEP 11 2006 .DISCUSSION... AN UNSETTLED PATTERN WILL REMAIN IN PLACE ACROSS SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI THROUGH TOMORROW. DEEP TROPICAL MOISTURE CURRENTLY OVER THE CWA WILL REMAIN IN PLACE THROUGH TOMORROW...IN ADVANCE OF A DEEPENING TROUGH OVER THE CENTRAL PLAINS AND ON THE BACKSIDE OF A STRONG SUBTROPICAL RIDGE OVER THE GULF OF MEXICO. SEVERAL WEAK UPPER LEVEL IMPULSES EJECTING OUT FROM THE BASE OF THE DEVELOPING TROUGH AND THEN TRAVELING AROUND THE PERIPHERY OF THE SUBTROPICAL RIDGE WILL PASS THROUGH THE AREA. THE ENHANCED MID AND UPPER LEVEL LIFT ASSOCIATED WITH THESE IMPULSES...COMBINED WITH THE TROPICAL AIRMASS IN PLACE...WILL CONTINUE TO BRING SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TO THE CWA. AS IS TYPICALLY THE CASE...DUE TO PEAK LOW LEVEL INSTABILITY PERIODS...CONVECTION WILL BE MOST PRONOUNCED OVER THE COASTAL WATERS DURING THE LATE OVERNIGHT AND EARLY MORNING HOURS. THE CONVECTION WILL THAN PEAK OVER LAND AREAS FROM EARLY AFTERNOON INTO THE EARLY EVENING HOURS. THE FRONT WILL BEGIN TO PUSH THROUGH THE AREA TUESDAY NIGHT...AS A STRONG LOW PRESSURE SYSTEM IN THE MIDWEST DEEPENS...IN RESPONSE TO A STRONG IMPULSE AND COLD POOL DESCENDING DOWN FROM THE CANADIAN PLAINS. SIGNIFICANT HEIGHT RISES INDICATED BEHIND THE FRONT BY ALL OF THE DYNAMICAL MODELS...SUPPORTS DRIVING THE FRONT THROUGH THE ENTIRE REGION...AND ALLOWING A STRONG RIDGE OF HIGH PRESSURE TO BUILD IN ON THURSDAY. HAVE DECIDED TO TAPER OFF POPS FROM NORTH TO SOUTH ACROSS THE CWA TUESDAY NIGHT...WITH SCATTERED POPS BEFORE MIDNIGHT...BECOMING MORE ISOLATED TOWARD WEDNESDAY MORNING. BY WEDNESDAY AFTERNOON...THE ENTIRE CWA SHOULD EXPECT DRY CONDITIONS AS STRONG SUBSIDENCE AND DRY AIR ADVECTION TAKES PLACE. THE HIGH...AND SIGNIFICANT REGION OF DRY AIR SHOULD REMAIN OVER THE AREA THROUGH SATURDAY. HOWEVER...AS THE RIDGE BEGINS TO PULL TO THE EAST...AND SOUTHERLY FLOW REDEVELOPS OVER THE AREA ON SUNDAY...SOME GULF MOISTURE WILL BEGIN TO STREAM BACK INTO THE AREA. AT THE SAME...A WEAK UPPER LEVEL IMPULSE MAY PUSH THROUGH ON THE BACK SIDE OF THE HIGH SUNDAY NIGHT AND MONDAY. KEEP MUCH OF THE CWA DRY ON SUNDAY...EXCEPT NEAR THE ATCHAFALAYA RIVER AS IT APPEARS THE BEST MOISTURE ADVECTION WILL BE TOWARD TEXAS AND SOUTHWEST LOUISIANA ON SUNDAY. HOWEVER...THE MOISTURE ADVECTION TRAJECTORY WILL SHIFT INTO THE CWA ON MONDAY...PROMPTING A FORECAST OF CHANCE POPS FOR THAT DAY. TEMPERATURES WILL BE NEAR NORMAL THROUGH THE PERIOD...AS LITTLE COOLING IS ANTICIPATED WITH THE FRONTAL PASSAGE. && .PRELIMINARY POINT TEMPS/POPS... MCB 71 86 68 86 / 40 60 40 10 BTR 72 87 70 88 / 40 60 40 10 MSY 75 87 75 87 / 50 70 50 20 GPT 74 86 73 88 / 50 70 50 20 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. && 32
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1055 AM CDT MON SEP 11 2006 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-121100- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1055 AM CDT MON SEP 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND PORTIONS OF SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI THIS AFTERNOON INTO THIS EVENING. AN ISOLATED STRONG THUNDERSTORM WILL BE POSSIBLE...BUT THE MAJORITY OF THE THUNDERSTORMS WILL REMAIN ON THE WEAK SIDE. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL OF 1 TO 2 INCHES AND OCCASIONAL CLOUD TO GROUND LIGHTNING STRIKES. SOME LOCALIZED STREET FLOODING WILL BE POSSIBLE DURING HEAVIER DOWNPOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE TO ACROSS THE REGION TOMORROW...IN ADVANCE OF AN APPROACHING COLD FRONT. THIS FRONT WILL SWEEP THROUGH THE AREA ON WEDNESDAY...PUSHING THE THUNDERSTORMS TO THE EAST OF THE REGION. NO HAZARDOUS WEATHER IS EXPECTED THURSDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 32
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 751 PM CDT MON SEP 11 2006 LAZ059-065>067-120115- LOWER LAFOURCHE-LOWER TERREBONNE-UPPER LAFOURCHE-UPPER TERREBONNE- 751 PM CDT MON SEP 11 2006 ...FUNNEL CLOUD NEAR CHAUVIN... AT 740 PM CDT...TERREBONNE EMERGENCY RECEIVED SEVERAL CALLS ABOUT A FUNNEL CLOUD NEAR CHAUVIN. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LARGE AREA OF RAIN WITH A EMBEDDED THUNDERSTORMS OVER LOWER TERREBONNE AND LOWER LAFOURCHE PARISHES. THIS AREA WILL MOVE EAST AT 15 MILES AN HOUR. THIS ACTIVITY IS EXPECTED TO WEAKEN AND TOUCHDOWNS OF FUNNEL CLOUDS ARE NOT ANTICIPATED. THE PRIMARY THREATS FROM THESE STORMS ARE HEAVY RAINFALL... DANGEROUS CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 30 TO 40 MILES AN HOUR NEAR CUT OFF...LAROSE...CHAUVIN AND MONTEGUT THROUGH 815 PM.
The national radar mosaic for the moment the first event began.
1 funnel cloud. Local standard time, as filed.
A funnel cloud was observed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2006Every state in 2006This day in weather historyWarnings in Louisiana, September 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5535032.